Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 110, NWS St. Louis, MO

May 6, 2007Monroe County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 6, 2007, 3:51 PM CDT for Monroe County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2007, 3:51 PM CDT (20:51 UTC)
Expired
May 6, 2007, 4:30 PM CDT
In force
39 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Monroe County, MO

The radar

The St Louis radar (KLSX), 144 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2043 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 062051
SVRLSX
MOC137-062130-
/O.NEW.KLSX.SV.W.0110.070506T2051Z-070506T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CDT SUN MAY 6 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN NORTHEAST MISSOURI

* UNTIL 430 PM CDT

* AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF PARIS...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PARIS...
  MONROE CITY...
  STOUTSVILLE...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

LAT...LON 3940 9222 3935 9215 3934 9188 3966 9169
      3967 9201

$$

TES
1 follow-up statement
000 
WWUS53 KLSX 062133
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
433 PM CDT SUN MAY 6 2007

MOC137-062143-
/O.EXP.KLSX.SV.W.0110.000000T0000Z-070506T2130Z/
MONROE MO-
433 PM CDT SUN MAY 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY EXPIRES AT 430
PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE...ALTHOUGH THE STORM APPEARS TO STILL BE 
CAPABLE OF PRODUCING PEA SIZE HAIL SO REMAIN ALERT FOR APPROACHING 
BAD CONDITIONS.

LAT...LON 3940 9222 3935 9215 3934 9188 3966 9169
      3967 9201

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:36 PM CDT, 15 minutes earlier.

Area forecast discussion, May 6, 3:36 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
336 PM CDT SUN MAY 6 2007

.DISCUSSION...
MAIN FORECAST PROBLEM DEALS WITH HOW LONG TSRA WILL LAST INTO
TONIGHT AND ALSO WITH TSRA CHANCES WELL INTO THE WEEK. NAM/GFS
CONTINUE TO AGREE THAT HIGHLY AMPLIFIED PATTERN OVER THE CONUS
WILL BREAK DOWN AS STRONG UPPER LOW OFF THE SE COAST MOVES WWD
UNDERCUTTING THE RIDGE AND CAUSING IT TO BREAK DOWN AS THE WRN
TROUGH TO SHEARS OUT. WHERE THERE IS DISAGREEMENT BETWEEN THE TWO
MODELS...HAVE DEFERRED TO THE NAM AS GFS HAS CONVECTIVE FEEDBACK
PROBLEMS.

TSRA INCREASED IN INTENSITY THIS AFTERNOON ALONG THE OUTFLOW OF
THE MCS THAT HAS MOVED SLOWLY EWD TODAY. TSRA OVER CENTRAL MO HAVE
BEEN MOST ACTIVE WHERE MLCAPES WERE IN EXCESS OF 1000 J/KG AND
SHEAR WAS LOCALLY MAXIMIZED NEAR THE INTESECTION OF THE OUTFLOW
AND WEAK QSNTRY FRONT. EXPECT LOCALLY SEVERE THUNDERSTORMS ALONG
WITH POTENTIAL FOR FLASH FLOODING INTO EARLY EVENING.  EWD EXTENT
OF THE MCS HAS BEEN INHIBITED BY SUNSIDENCE ASSOCIATED WITH LARGE
SCALE AND LESSENING INSTABILITY AS THE STORMS MOVE EWD. WITH THIS
IDEA...WILL HAVE A CHC OF TSRA OVER THE NRN AND WRN PARTS OF THE
CWA TONIGHT. AS THE RIDGE ORIENTATION SHIFTS SEWD AND THE WRN
TROUGH SHEARS OUT...CHANCES OF TSRA WILL THEN SLOWLY SPREAD SEWD
EACH DAY THIS WEEK. CONFIDENCE DOES DECREASE WITH TIME...
ESPECIALLY BY LATE WEEK AND THE WEEKEND AS MODEL SOLUTIONS
DIVERGE. 12Z RUNS OF GFS/ECMWF SUGGEST UPPER LOW WILL TRACK SW OF
THE CWA...SO WITH LACK OF CONFIDENCE HERE...HAVE DECIDED TO KEEP
FORECAST DRY FOR NOW.

TEMPERATURE GUIDANCE LOOKED PRETTY SIMILAR IN THE NEAR TERM...SO
USED A BLEND. TEMPERATURES LATER IN THE WEEK AND NEXT WEEKEND ARE
A BLEND OF PERSISTENCE...THE GFS ENSEMBLE MEAN MOS AND HPC
GUIDANCE.

BRITT

&&

.AVIATION...
FOR THE 18Z TAFS...
THE OUTFLOW BOUNDARY FROM THE LARGE CONVECTIVE COMPLEX IN NW MO IS
MAKING SOME EASTWARD MOVEMENT AND HAS GENERATED NEW DEEP CONVECTION
ON ITS LEADING EDGE. THIS TREND IS EXPECTED TO CONTINUE WITH A THREAT
OF TSRA AT KCOU AROUND 20Z. CONFIDENCE IS LESSER IN KUIN AS LOW
LEVEL EASTERLY WINDS ARE ADVECTING DRIER AIR AND THE AIR MASS IS
MORE STABLE. ELSEWHERE THE BAND OF MVFR CIGS FROM THE ST LOUIS
AREA SOUTHWARD IS SHRINKING ON ITS NORTHERN FRINGE AND SHOULDNT
BE MUCH OF A FACTOR AFTER 19Z. DRIER AIR WILL CONTINUE TO PUSH
WESTWARD ACROSS THE AREA TONIGHT WITH VFR CONDS PREVAILING. THINK
WE COULD SEE SOME MVFR CONDITIONS DEVELOP OVERNIGHT IN CENTRAL MO
DUE TO ANTICIPATED PCPN THIS AFTERNOON AND HIGHER SFC DPTS IN THAT
AREA.

GLASS

&&

.HYDROLOGY...
SIGNIFICANT RAINFALL OVER PARTS OF SD/MN/NE/IA OVERNIGHT AND ALSO
WITH PERSISTENT MCS ACROSS ERN IA AND NWRN MO HAS CAUSED/WILL
CAUSE SIGNIFICANT RUNOFF INTO THE MISSOURI RIVER BASIN. RIVER
FORECASTS BASED MAINLY ON THIS OBSERVED PRECIPITATION IN ADDITION
TO SOME MINOR ADDITIONAL QPF SHOWS THAT ALL FORECAST POINTS ALONG
THE MO RIVER IN OUR HSA WILL GO INTO MODERATE FLOOD BETWEEN
WEDNESDAY AND FRIDAY...WITH ADDITIONAL RISES THE NEXT WEEK OR TWO
WITH POTENTIAL FOR MAJOR FLOODING AT SOME POINTS. THIS INPUT INTO
THE MS RIVER WILL CAUSE IT TO CLIMB TO NEAR FLOOD STAGE AT ST.
LOUIS AND CHESTER. HAVE ALREADY ISSUED FLWS ALONG THE MO AND WILL BE
ADDING A HEADLINE TO THE WEB SITE TO HIGHLIGHT THIS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        58  81  64  80 /  10  10  20  20
QUINCY          56  78  62  77 /  10  20  30  30
COLUMBIA        62  83  62  78 /  40  30  30  30
JEFFERSON CITY  62  83  62  79 /  40  30  30  30
SALEM           51  76  56  80 /  10  10  10  20
FARMINGTON      57  81  59  81 /  10  10  10  20

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 6, 10:53 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1053 AM CDT SUN MAY 6 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
1053 AM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS
PORTIONS OF NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL
ILLINOIS. AN ISOLATED SEVERE STORM CONTAINING DAMAGING WINDS AND
LARGE HAIL AS WELL AS LOCALLY HEAVY RAINFALL IS POSSIBLE IN
CENTRAL MISSOURI.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS NEARLY EVERY DAY ACROSS THE
MAJORITY OF THE REGION AS AN UNSETTLED WEATHER PATTERN PERSISTS
ACROSS THE NATIONS MIDSECTION.

WIDESPREAD EXCESSIVE RAINFALL ACROSS THE CENTRAL PLAINS WILL RESULT
IN SIGNIFICANT RISES ON THE MISSOURI RIVER. A FLOOD WAVE IS EXPECTED
TO MOVE DOWN THE MISSOURI RIVER WITH FLOODING FORECAST AT ALL POINTS
FROM JEFFERSON CITY TO ST CHARLES DURING THE LATER HALF OF THE
WEEK INTO NEXT WEEKEND. MODERATE AND POSSIBLY MAJOR FLOODING IS
POSSIBLE WHEN THE CRESTS OCCUR. SEE THE LATEST FLOOD PRODUCTS FROM
THE NATIONAL WEATHER SERVICE FOR SPECIFIC INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GLASS

In the hours before

Local storm report, May 6, 3:23 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             JAMESTOWN               38.77N 92.48W
05/06/2007  E1.00 INCH       MONITEAU           MO   TRAINED SPOTTER

&&

FGLASS
Local storm report, May 6, 3:29 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
329 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     JAMESTOWN               38.77N 92.48W
05/06/2007                   MONITEAU           MO   TRAINED SPOTTER

            POWER POLE AND SEVERAL LINES DOWN

&&

FGLASS
Local storm report, May 6, 3:47 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             3 NE LATHAM             40.00N 89.12W
05/06/2007  E1.75 INCH       MACON              IL   TRAINED SPOTTER

&&

FGLASS
Local storm report, May 6, 3:50 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             3 SW CALIFORNIA         38.60N 92.61W
05/06/2007  E1.75 INCH       MONITEAU           MO   TRAINED SPOTTER

            3 MILES NORTHEAST OF LATHAM

&&

FGLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 2:06 PM CDTSevere Thunderstorm WarningLSXBoone39 min
May 6, 2:27 PM CDTSevere Thunderstorm WarningLSXMoniteau48 min
May 6, 2:43 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Monroe62 min
May 6, 3:14 PM CDTSevere Thunderstorm WarningLSXBoone, Moniteau61 min
May 6, 3:44 PM CDTSevere Thunderstorm WarningLSXMoniteau46 min
May 6, 4:16 PM CDTFlash Flood WarningLSXBoone, Moniteau4 hr
May 6, 4:35 PM CDTSevere Thunderstorm WarningLSXBoone40 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.